Dose increase: I recently had my t4 checked and... - Thyroid UK

Thyroid UK

128,639 members151,254 posts

Dose increase

Pauwi9 profile image
16 Replies

I recently had my t4 checked and it was 19 I think the labs go up to 23 my tsh was 1.7 the doctor increased my dose based on the fact I was still getting symptoms it's gone up from 100mcg to 150 mcg the last 2 nights I've had an excited feeling like a kid at Christmas and not slept as well is this normal after 3 days or all in my head

16 Replies
rosetrees profile image
rosetrees

That was a big increase and it's possible you are now overmedicated. You could try reducing to 125mcg and see how you feel.

Has your doctor tested your iron, ferritin, folate, Vit D and Vit B12? If not, get them done. It's common for one or more to be low in hypo people and you need all to be well in range, not just bottom, for your meds to work at their best.

Pauwi9 profile image
Pauwi9 in reply to rosetrees

Yeah he tested all the iron and b12 and they said the b12 was slightly elevated and all the others were normal

rosetrees profile image
rosetrees in reply to Pauwi9

NEVER take a doctor's word for something being normal. Always ask for a print out of the results, with ranges. A doctor will claim something is normal if it is right at the bottom of the range - you need them to be well in range. Get into the habit of always asking for printouts of all your results.

Pauwi9 profile image
Pauwi9 in reply to rosetrees

Would I be as well taking a bit b supplement anyway I take multi vits but only at 100% rda

Pauwi9 profile image
Pauwi9 in reply to rosetrees

Fact is apart from feeling a bit hyper I feel good today but I remember the last time I had a dose increase my heart rate and everything increased and then I levelled out and got used to it

helvella profile image
helvellaAdministrator in reply to Pauwi9

When you get close to the level that will be right for you, increases in dose should be in small increments. A 50% increase is like putting your foot to the floor when you go from a 30 to a 40 speed limit. It will get you there but probably far faster than needed and almost certain to go way over 40 before you take your foot off a bit.

Feeling good for a few days might represent you well on your way through 40 towards 60!

I'd have thought that a rise in prescription to 125, and then taking the extra 25 on alternate days to begin with would make much more sense. You could even stretch that to, for an example, one day in four. Then one in three, one in two, two days and one without, everyday. That would be a very slow and gently ramp. If 125 every proves not enough, then get a prescription for 150 and repeat the same sort of process to get to 150. At every step you can drop back down a tiny bit, if needed. Or go faster if you feel that is needed.

Also, be aware that our needs are not identical every day throughout the year. Many people find the occasional need for small adjustments, most especially the change between spring and autumn heralds the need for slightly less in summer, more in winter that many report.

Rod

Pauwi9 profile image
Pauwi9 in reply to helvella

Yeah thanks I might try 150 1 day then 125 the next for a week or 2 that makes good sense to me,what do you think?

helvella profile image
helvellaAdministrator in reply to Pauwi9

Well, getting close to the best dose for you, and then overshooting dramatically, sounds like a really bad plan. I think that anything that means you taking it slower would be a good plan. And with my suggestions you have some ideas as to how you could slow down further if you need to. :-)

Pauwi9 profile image
Pauwi9 in reply to helvella

Yeah I've got some 25 mg tabs so I'll alternate them for the next week see what happens

Pauwi9 profile image
Pauwi9 in reply to Pauwi9

In a way though I'm glad the doctors willing to try to taper the dose to get the levels to the top of the ranges,if this doesn't work and I don't shift these balance problems and speech problems I don't know what I'm going to do :(

Pauwi9 profile image
Pauwi9 in reply to Pauwi9

Sorry to ramble on I think I'm going to take 125mg this week then next week alternate between 125 and 150 then the following week hit 150 depending on how I feel,he said to have a blood test in 4 weeks I may leave it 5 if I feel ok give the levels time to settle is this a good idea?

helvella profile image
helvellaAdministrator in reply to Pauwi9

You really will have to go by how you feel as you go through the process. None of us can predict accurately for an individual - so it is like lollipops - suck it and see.

Hope you have some 25mcg tablets to allow you to adjust finely more easily.

Leave it longer if you wish. In many ways blood tests should be confirmation of how you are doing rather than anything else. Might be different if you could have one every day!

jezebel69 profile image
jezebel69

Exactly the same thing happened to me. Whatever happened to 125 mcg??? I also developed serious hyper symptoms and ended up in A&E on beta blockers with my heart monitored. No-one even considered my levo dose for weeks. Then they put me back down to 100mcg. DUH

jezebel69 profile image
jezebel69 in reply to jezebel69

I should also add I'm feeling much better now on 125 mcg :)

Pauwi9 profile image
Pauwi9

Yeah I'm still doing the 125 mg for this week then shall alternate next week,no matter what I do I can't get rid of these balance and speech issues and brain fog ,really can't cope anymore it's driving me mad

lucindajethol profile image
lucindajethol

That was a big jump in meds. My GP only incresed mine in 25mcg every 6 weeks then only after fresh blood tests had been taken. No wonder your body is acting like an excited childs. At 125mcg it seems OK for me and I have lost all my nasty aches and pains and have settled down to the dosage. It sometimes takes a while for the body to adjust. Hang in there for a week or so and if no improvement try going to 125mcg. Good Luck

You may also like...